MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED5019-PMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during the manufacturing of the device.Three mri angiography images provided demonstrate a saccular aneurysm in the internal carotid artery at c3/c4.One photograph was provided of the fred immediately after removal from the patient.The stent is not expanded from the proximal to the mid segment.Thrombus/blood is visible within the stent.The images provided are consistent with the reported complaint details.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies vessel occlusion, vessel stenosis or thrombosis, and intracerebral bleeding or hemorrhage as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the fred was used to treat an internal carotid artery (ica) aneurysm.During deployment, the proximal end of the stent would not open; therefore, the fred was removed from the patient.Upon removal, thrombus was identified in the stent and in the m2 segment.Intra-arterial tpa was administered, followed by aspiration thrombectomy, which completely resolved the thrombus.Subsequent mri imaging demonstrated a minor subarachnoid hemorrhage (sah) from the thrombectomy; however, there was no neurological impact to the patient.
 
Additional Manufacturer Narrative
The stent was returned for evaluation.The delivery system was not returned.Physical evaluation and functional testing of the stent was conducted using sample devices retained for test purposes.The stent was able to be loaded into a microcatheter and fully deployed; however, photographs taken immediately after stent removal confirmed the stent was not open in the mid-section, as reported by the customer.There was no damage or other anomaly identified on the stent that could have caused or contributed to the stent expansion difficulty experienced in the patient and the conditions of use cannot be recreated at bench testing.The root cause could not be determined.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key10681270
Report Number2032493-2020-00286
Device Sequence Number14203190
Product Code OUT
UDI-Device Identifier00842429106839
UDI-Public(01)00842429106839(11)200219(17)230131(10)20021957C
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model NumberFRED5019-PMA
Device Lot Number20021957C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR